MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31626474l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right ventricular outflow tract (rvot) for premature ventricular contraction (pvc) ablation procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade and administered noradrenalin and protamine.Required prolonged hospitalization.In the procedure, after performing approximately five ablations just below the pulmonary valve, a decrease in blood pressure was observed while attempting to move the thermocool smarttouch sf catheter over the pulmonary valve.Echocardiography confirmed effusion.The effusion was minimal.The sedation was discontinued and after administering noradrenalin and protamine, the patient's blood pressure recovered within about 30 minutes.No drainage was performed.The patient returned to the room.Timing was approximately 2 hours from the start of the procedure.Atrial septal puncture was not performed.Ablation was performed before pericardial effusion was identified.Steam pop was not observed.Irrigation catheter¿s flow rate setting was default.The physician assessment of the health problem was non-serious (moderate/minor).Prolongation of hospital stay was confirmed.The contact force (cf) monitoring methods were real time graph, dashboard, vector, and visitag.The coloring setting of visitag was tag index.No abnormalities observed prior/during use of the product.Additional information was received on 30-sep-2025.The patient¿s hospital stay was extended by one day for observation purposes.The patient has already been discharged.The physician¿s commented that although believed to be a procedure-related issue, the timing of the onset of cardiac tamponade was unknown.Additional information was received on 02-oct-2025.The outcome of the adverse event was fully recovered (no residual effects).The catheter exchanges that occurred during the procedure were one catheter used for each.The transseptal puncture was not performed.The energy delivered was radio frequency (rf).The event occurred during ablation phase.No evidence of a steam pop.The patient did not require cardiac surgery.No error messages were observed on biosense webster equipment during the procedure.Additional information was received on 07-oct-2025.The procedural act was 300 seconds over.The number of performed ablations was 5 ablations.No ablations were performed within the pulmonary veins, and 5 ablations on right ventricle outflow tract (rvot).The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23354550
Report Number2029046-2025-03511
Device Sequence Number18442233
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280423(10)31626474L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31626474L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTRELL, 36 ELECTRODES, D-F; SMARTABLATE GEN. KIT (JAPAN); SOUNDSTAR ECO GE 8F CATHETER; UNK_CARTO 3; UNK_SMARTABLATE PUMP
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexFemale
Patient RaceAsian